Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 40, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 15, 2015, 8:57 PM CDT for Borden County, Scurry County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2015, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 15, 2015, 11:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Borden County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 112 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 9:30 PM CDT | FLASH FLOOD | 6 Ne Fluvanna, TX | SIX TO 12 INCHES OF WATER OVER PORTIONS OF HIGHWAY 84 IN NORTHWESTERN SCURRY COUNTY, ABOUT 2 MILES SOUTHEAST OF THE SCURRY AND GARZA COUNTY LINE. |
| Jun 15, 11:00 PM CDT | FLASH FLOOD | N Fluvanna, TX | PORTIONS OF FARM TO MARKET ROAD 1269 FROM FLUVANNA TO THE GARZA COUNTY LINE, AND FARM TO MARKET ROAD 612 FROM FLUVANNA TO 5 MILES EAST OF FLUVANNA ARE IMPASSABLE DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WGUS54 KMAF 160157
FFWMAF
TXC033-415-160400-
/O.NEW.KMAF.FF.W.0040.150616T0157Z-150616T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
857 PM CDT MON JUN 15 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN SCURRY COUNTY IN WEST TEXAS...
NORTHEASTERN BORDEN COUNTY IN WEST TEXAS...
* UNTIL 1100 PM CDT
* AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 12
MILES NORTH OF FLUVANNA TO ARAH TO 10 MILES SOUTH OF KNAPP...OR
ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF POST TO 14 MILES
EAST OF GAIL TO 16 MILES NORTHWEST OF COLORADO CITY...MOVING WEST
AT 10 MPH.
* THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL AFFECT THE FOLLOWING
LOCATIONS...
GAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. IF YOU ARE IN THE WARNED AREA... MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS... CREEKS... AND OTHER
LOW LYING AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND
PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
&&
LAT...LON 3280 10105 3264 10101 3264 10146 3297 10146
3297 10103
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:32 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 15, 6:32 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 632 PM CDT Mon Jun 15 2015 .DISCUSSION... See aviation discussion below. && .AVIATION... Ongoing storms are mostly in between TAF sites and we mostly omitted the mention of TSRA, except for a brief TEMPO group at KINK. Otherwise a TEMPO MVFR CIG will be possible at HOB/MAF. && .PREV DISCUSSION... /ISSUED 237 PM CDT Mon Jun 15 2015/ DISCUSSION... Two areas of high pressure, one over the eastern Pacific and the other on the east coast, are leaving Texas under a weak trough of low pressure. Normally this setup provides enough instability so daytime heating causes scattered showers and thunderstorms to develop but today is a little different. A mesoscale convective vortex (MCV) left over from convection last night remains stationary near Big Lake and is spreading cloud cover across most of the Permian Basin keeping surface temperatures down and increasing low level stability. There are some thunderstorms currently forming farther west in the Davis Mountains where cloud cover has been much less, and there are also storms forming from San Angelo to Sonora where upper lift on the eastern side of the MCV is overcoming the surface stability. Additional development is expected in the eastern Permian Basin this afternoon and evening but slow storm movement will likely prevent it from spreading into the western Permian Basin or southeastern New Mexico. 0-6km shear is not high today so convection should be pulse type and mostly remain below severe levels though slow storm motion could cause localized flash flooding. The upper trough will remain in place tomorrow leaving the eastern Permian Basin and Davis Mountains once again as the locations most favored for rainfall. A tropical system moving into Texas Tuesday could actually bring drier conditions to west Texas if the system is strong enough to induce subsidence outside the main circulation though this seems doubtfull given the close proximity to the coast already. High pressure over the eastern Pacific will build east into Texas through the end of the week, increasing subsidence and causing temperatures to warm into the mid 90s. The high will lift north early next week leaving west Texas and eastern New Mexico in a deep easterly flow. This pattern is favorable near normal temperatures and increasing moisture which could provide a chance for isolated afternoon showers and thunderstorms. Hennig && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Jun 15, 1:41 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 141 PM CDT MON JUN 15 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 141 PM CDT MON JUN 15 2015 /1241 PM MDT MON JUN 15 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION THROUGH TONIGHT. A FEW STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. THE GREATER CONCERN HOWEVER WILL BE THE POSSIBILITY OF LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. A FEW STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE GREATER CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:26 PM CDT | River Flood Warning | MAF | Presidio | 18 hr |
| Jun 15, 9:23 PM CDT | Special Weather Statement | MAF | Culberson | 37 min |
| Jun 15, 9:59 PM CDT | Areal Flood Advisory | MAF | Culberson | 2 hr |
| Jun 15, 10:18 PM CDT | Special Weather Statement | MAF | Culberson | 42 min |
| Jun 15, 10:48 PM CDT | Flash Flood Warning | MAF | Culberson | 3 hr |
| Jun 15, 10:57 PM CDT | River Flood Warning | MAF | Presidio | 20 hr |
| Jun 15, 11:10 PM CDT | Flash Flood Warning | MAF | Borden, Scurry | 3 hr |
| Jun 16, 1:16 AM CDT | Special Weather Statement | MAF | 59 min | |
| Jun 16, 1:33 AM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 16, 9:26 AM CDT | Areal Flood Advisory | MAF | Midland, Reagan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.